Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Pre-poning periods, femilon, brown discharge, dosage of pills

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 299 Questions
Hi, I wanted to prepone my periods to happen in the last week of April and so doctor asked me to start femilon from the third day of my period (9th APril) and continue it till 23rd April and stop, so that i can have withdrawal bleeding during last week of APril. I started my tablet on 9th April, which was a saturday, so I had to skip the first 5 tablets on the strip, whcih was Mon-Friday and had to take the saturday pill. i have taken the pill for 7 days and today i am having brown discharge. I want to know the cause and also if this pill will really help me prepone my periods. Also want to know if i have started the pills correctly, i.e., from the saturday pill.
Posted Fri, 4 May 2012 in Menstruation and Miscarriage
Answered by Dr. Vidya Muralidhar 5 hours later

Thanks for your query.

FEMILON is a contraceptive pill. This is used to prevent ovulation as well as regular period (with drawl bleeding). The pills are some times used to postpone your current period. But no medicine is proved effective to pre pone your current cycles, we only give medicines for postponement of the cycles.

The brown discharge is a side effect of taking the hormones as they cause some changes of in the vaginal secretions as well as changes in hormones related to menstruation.

I would suggest you confirm it with your gynecologist if she prescribed the pills for regularizing the cycles or for preponing the period. She will be able to guide you on the dates for the future cycles.

Hope I answered your query, I would be available for follow ups as well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor